Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Normal subgroups of groups which are products of two Abelian subgroups


Author: Larry E. Knop
Journal: Proc. Amer. Math. Soc. 40 (1973), 37-41
MSC: Primary 20F25
DOI: https://doi.org/10.1090/S0002-9939-1973-0320163-X
MathSciNet review: 0320163
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if a group $ G = AB$, where $ A$ and $ B$ are Abelian subgroups of $ G,A \ne B$, and either $ A$ or $ B$ satisfies the maximum condition, then there is a normal subgroup $ N$ of $ G$, $ N \ne G$, such that $ N$ contains either $ A$ or $ B$.


References [Enhancements On Off] (What's this?)

  • [1] N. Itô, Über das Produkt von zwei abelschen Gruppen, Math. Z. 62 (1955), 400-401. MR 17, 125. MR 0071426 (17:125b)
  • [2] P. M. Cohn, A remark on the general product of two infinite cyclic groups, Arch. Math. 7 (1956), 94-99. MR 18, 376. MR 0081278 (18:376e)
  • [3] N. F. Sesekin, The product of finitely connected abelian groups, Sibirsk. Mat. Ž. 9 (1968), 1427-1430=Siberian Math. J. 9 (1968), 1070-1072. MR 38 #4559. MR 0236262 (38:4559)
  • [4] E. Schenkman, The general product of two finitely generated abelian groups, Proc. Amer. Math. Soc. 21 (1969), 202-204; Zentralblatt Math. 174 (1969), 308. MR 38 #4565. MR 0236268 (38:4565)
  • [5] W. R. Scott, On a result of Schenkman on products of abelian groups, Notices Amer. Math. Soc. 16 (1969), 796. Abstract #667-137.
  • [6] B. Amberg and W. R. Scott, Products of abelian subgroups, Proc. Amer. Math. Soc. 26 (1970), 541-547. MR 42 #1903. MR 0267001 (42:1903)
  • [7] L. E. Knop, Groups which are products of two abelian subgroups, Notices Amer. Math. Soc. 19 (1972), A-91. Abstract #691-20-24.
  • [8] B. Amberg, Groups which are the product of two abelian subgroups, Notices Amer. Math. Soc. 19 (1972), A-570. Abstract #72T-A191.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F25

Retrieve articles in all journals with MSC: 20F25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0320163-X
Keywords: Abelian subgroup, commutator subgroup, maximum condition on subgroups, metabelian groups, product of subgroups, torsion free rank, torsion subgroup
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society